Fillers

Any questions: Why does rebound abdominal pain occur after anti-ulcer drugs are stopped?

BMJ 1997; 314 doi: https://doi.org/10.1136/bmj.314.7090.0i (Published 03 May 1997) Cite this as: BMJ 1997;314:i
  1. R G Long, is a consultant gastroenterologist

    Our attempts to stop proton pump inhibitors and H2 antagonists in patients with dyspepsia (but not proved ulcers) are often associated with a rebound in abdominal pain. What are the likely causes of this? Are high gastrin concentrations (resulting from suppression of hydrochloric acid) likely to be important?

    The causes of non-ulcer dyspepsia are numerous, but the commonest cause associated with rapid relapse of symptoms is gastro-oesophageal reflux. Clinically, the epigastric pain is usually associated with symptoms of heartburn, regurgitation of acid, and increased oral flatulence. Such symptoms may occur without …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe